Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 23, 2011, 12:48 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 12:48 AM EDT (04:48 UTC)
- Expired
- Apr 23, 2011, 1:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS53 KIND 230448
SVRIND
INC035-065-135-230515-
/O.NEW.KIND.SV.W.0081.110423T0448Z-110423T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 115 AM EDT
* AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW CASTLE...OR 15 MILES NORTHWEST OF CAMBRIDGE CITY...AND MOVING
EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOSANTVILLE AND MODOC AROUND 1255 AM EDT...
LYNN AND WINCHESTER AROUND 105 AM EDT...
UNION CITY AROUND 115 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 8481 4001 8492 4001 8520 3991 8520
3988 8536 4011 8545 4024 8480
TIME...MOT...LOC 0448Z 252DEG 54KT 4000 8528
WIND...HAIL 60MPH 1.00IN
$$
JH2 follow-up statements
302
WWUS53 KIND 230502
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 AM EDT SAT APR 23 2011
INC035-065-230512-
/O.CAN.KIND.SV.W.0081.000000T0000Z-110423T0515Z/
DELAWARE-HENRY-
102 AM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4013 8521 4024 8480 4002 8481 4001 8492
4001 8520 3993 8520
TIME...MOT...LOC 0502Z 252DEG 54KT 4007 8503
$$
INC135-230515-
/O.CON.KIND.SV.W.0081.000000T0000Z-110423T0515Z/
RANDOLPH-
102 AM EDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH COUNTY UNTIL 115 AM EDT...
AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTH OF HAGERSTOWN...OR 17 MILES NORTH OF CAMBRIDGE CITY...MOVING
EAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
UNION CITY AROUND 115 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4013 8521 4024 8480 4002 8481 4001 8492
4001 8520 3993 8520
TIME...MOT...LOC 0502Z 252DEG 54KT 4007 8503
WIND...HAIL 60MPH 1.00IN
$$
JH096
WWUS53 KIND 230511
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 AM EDT SAT APR 23 2011
INC135-230521-
/O.EXP.KIND.SV.W.0081.000000T0000Z-110423T0515Z/
RANDOLPH-
111 AM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY WILL
EXPIRE AT 115 AM EDT/1215 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4013 8521 4024 8480 4002 8481 4001 8492
4001 8520 3993 8520
TIME...MOT...LOC 0511Z 252DEG 54KT 4011 8486
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:50 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 22, 8:50 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 PM EDT FRI APR 22 2011 .UPDATE... NEAR TERM FOR THE REST OF TONIGHT HAS BEEN UPDATED BELOW. && .SYNOPSIS... A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS THE SOUTHERN GREAT LAKES TONIGHT...DRAGGING A COLD FRONT THROUGH THE FORECAST AREA. THIS FRONT IS EXPECTED TO STALL OUT NEAR THE OHIO RIVER ON SATURDAY. OCCASIONAL DISTURBANCES WILL CAUSE THIS FRONT TO MEANDER ACROSS THE AREA INTO EARLY NEXT WEEK. A SIGNIFICANT LOW PRESSURE SYSTEM MAY MOVE THROUGH THE AREA AROUND THE MIDDLE OF NEXT WEEK. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE WILL BUILD IN TOWARDS THE END OF NEXT WEEK. && .NEAR TERM /REST OF TONIGHT/... THERE HAS BEEN A TEMPORARY LULL IN THUNDERSTORMS LAST FEW HOURS AFTER LARGE THUNDERSTORM COMPLEX HAS MOVED ON TO THE EAST. THUNDERSTORMS WILL INCREASE NEXT FEW HOURS AS ISENTROPIC LIFT OCCURRING ACROSS OUR REGION CAUSING SOME DEVELOPMENT AND ANOTHER WAVE OF STRONG THUNDERSTORMS APPROACH FROM THE THE MISSISSIPPI RIVER. THE QUESTION IS HOW MUCH TO PLAY UP THUNDERSTORMS. LAPS SHOW SURFACE BOUND CAPES OF 1200-1600 J/KG ACROSS SOUTHWEST INDIANA AND WITH NEAR ZERO FARTHER NORTH. RUC SHOWS INCREASING INSTABILITY ACROSS OUR ENTIRE REGION BY 06Z WITH CAPES OF 1600-2300 J/KG. THIS SEEMS WAY OVERDONE BUT MODERATE ELEVATED INSTABILITY LIKELY. RAPID REFRESH INDICATES THUNDERSTORMS BECOMING MORE NUMEROUS FROM 02Z-05Z AND THEN BEING PRIMARILY SOUTH OF OUR REGION AFTER THAT TIME. SINCE THUNDERSTORM COVERAGE NOT AS MUCH AS PREVIOUSLY FORECASTED WILL BACK OFF POPS A LITTLE OVERNIGHT. WILL ALSO CUT BACK RAIN AMOUNTS SOME MOST AREAS...ESPECIALLY CENTRAL AND NORTH PER RADAR LOOPS...RAPID REFRESH AND NEW HPC NUMBERS. SINCE MANY STREAMS ALREADY FLOODING WILL LEAVE FLOOD WATCH HEADLINE AS IS FOR NOW. TEMPERATURES NEAR STEADY MOST AREAS OVERNIGHT AS WARM ADVECTION CONTINUES MOST OF THE NIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY/... UNSETTLED WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE SHORT TERM. BROAD SOUTHWESTERLY UPPER FLOW EXPECTED ACROSS THE AREA...ALONG WITH THE POTENTIAL FOR PERIODIC EMBEDDED DISTURBANCES EJECTING OUT FROM A SLOWLY PROGRESSIVE LONG WAVE TROUGH MOVING THROUGH THE WESTERN PARTS OF THE COUNTRY. THESE DISTURBANCES WILL INTERACT WITH A STALLED OUT FRONTAL SYSTEM TO BRING PERIODS OF RAINFALL TO THE AREA THROUGH MUCH OF THE SHORT TERM. MODELS IN GOOD AGREEMENT WITH THE MAIN DETAILS OF THE FORECAST. FORECAST FOCUS CENTERS ON POPS. TOUGH TO TIME THE INDIVIDUAL DISTURBANCES THAT WILL BE AFFECTING THE AREA OVER THE NEXT FEW DAYS...BUT THINK OVERALL THE PRECIPITATION CHANCES WILL GRADUALLY GET HIGHER AS TIME GOES BY DUE TO THE APPROACH OF THE LONG WAVE TROUGH. PRECIPITABLE WATERS EXPECTED TO REMAIN AT 150-200% OF NORMAL INTO EARLY NEXT WEEK...SO THERE WILL BE A PROLONGED HEAVY RAIN THREAT ACROSS THE AREA...WITH EACH DISTURBANCE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL GO WITH CHANCE POPS ON SATURDAY...AND GRADUALLY INCREASE THEM INTO THE LIKELY CATEGORY FROM SOUTH TO NORTH STARTING SATURDAY NIGHT. WILL LET THE CURRENT FLOOD WATCH CONTINUE AS IS...BUT THIS WATCH MAY NEED TO BE EXTENDED IN TIME LATER AS TIMING OF INDIVIDUAL DISTURBANCES BECOMES CLEARER. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY AND SUNDAY MAY BE ON THE WARM SIDE...ESPECIALLY IN THE NORTH. WILL NUDGE DOWN THE GUIDANCE A FEW DEGREES AS A RESULT. GFS MOS LOWS THROUGH THE PERIOD LOOKS REASONABLE AT THIS TIME. && .LONG TERM /MONDAY NIGHT THROUGH NEXT FRIDAY/... ENSEMBLE DATA SUGGEST DEEP LONG WAVE TROUGH LOCATED OVER THE PLAINS AT THE BEGINNING OF THE LONG TERM...WILL PUSH THROUGH THE LOCAL AREA AROUND WEDNESDAY OR THURSDAY...AND EVENTUALLY TOWARDS THE EAST COAST BY NEXT FRIDAY. POTENTIAL FOR PERIODIC DISTURBANCES TO EJECT OUT OF LONG WAVE TROUGH WILL KEEP PRECIPITATION CHANCES RATHER HIGH THROUGHOUT MOST OF THE LONG TERM. POTENTIAL FOR A SIGNIFICANT STORM SYSTEM OVER THE MIDWEST TOWARDS THE MIDDLE OF NEXT WEEK AS BULK OF LONG WAVE TROUGH PUSHES THROUGH. WILL KEEP POPS GOING THROUGH THURSDAY. MAJORITY OF ENSEMBLES SUGGEST TROUGH SHOULD BE FAR ENOUGH EAST OF THE LOCAL AREA BY NEXT FRIDAY TO GO DRY AND WILL GO THAT ROUTE FOR NOW...ALTHOUGH A FEW ENSEMBLES SUGGEST SOME QPF POSSIBLE EVEN ON FRIDAY. && .AVIATION.../DISCUSSION FOR 230000Z TAFS/... VARIABLE FLYING CONDITIONS THIS EVENING POSSIBLY RANGING FROM VFR DOWN TO IFR AT TIMES. A BRIEF BREAK IN THUNDERSTORMS WILL OCCUR BUT ANOTHER ROUND SHOULD MOVE ACROSS THE AREA BY 06Z. EXPECT VFR CONDITIONS TO RETURN TO THE AREA BY SATURDAY MORNING. WITH THE VARIABILITY EXPECTED...CONFIDENCE IS LOW IN THE FORECAST. A WARM FRONT WILL EVENTUALLY LIFT NORTH INTO CENTRAL INDIANA THIS EVENING AS THE ATMOSPHERE RECOVERS FROM THE EARLIER CONVECTION. IF THE FRONT MAKES IT NORTH OF A SITE...TEMPORARY LOW VFR CONDITIONS SHOULD RETURN. MORE STORMS AHEAD OF A COLD FRONT SHOULD MOVE THROUGH BY 06Z WITH IFR CONDITIONS IN THESE STORMS. BEHIND THE FRONT HAVE FORECAST MVFR CONDITIONS OVERNIGHT...BUT CONDITIONS MAY BE BETTER THAN THIS. WILL WATCH HOW THINGS DEVELOP. ON SATURDAY THE FRONT WILL BE SOUTH OF THE SITES ALLOWING VFR AND DRY CONDITIONS FOR MUCH OF THE DAY. THE FRONT WILL RETURN NORTH BRINGING A CHANCE OF SHOWERS AND STORMS AS WELL AS MVFR CONDITIONS LATE IN THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JAS NEAR TERM...JH SHORT TERM...JAS LONG TERM....JAS AVIATION...50
Hazardous weather outlook, Apr 22, 11:26 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1126 AM EDT FRI APR 22 2011 INZ021-028>031-035>038-043-044-231000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE- 1126 AM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY TWO INCHES OF RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY. THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE LATER THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD- TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL EXIST FROM MID AFTERNOON THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY. REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ039>042-045>049-051>057-231000- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- 1126 AM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY TWO INCHES OF RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY. THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE LATER THIS AFTERNOON AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD- TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL EXIST FROM MID AFTERNOON THROUGH DAYBREAK SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY. REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-231000- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 1126 AM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY THREE INCHES OF RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY. THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD- TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL EXIST FROM EARLY AFTERNOON THROUGH DAYBREAK SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY. REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Apr 22, 11:00 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EDT FRI APR 22 2011
INZ061-067>069-230330-
DAVIESS-GREENE-KNOX-MARTIN-
1100 PM EDT FRI APR 22 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...NORTHERN
MARTIN...NORTHEASTERN KNOX AND SOUTHEASTERN GREENE COUNTIES UNTIL
1130 PM EDT...
AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF WASHINGTON...OR 19 MILES EAST
OF VINCENNES...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
ELNORA AROUND 1110 PM EDT...
ODON AND NEWBERRY AROUND 1115 PM EDT...
CRANE AND BURNS CITY AROUND 1120 PM EDT...
OWENSBURG AROUND 1130 PM EDT...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
MUCH OF THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3885 8729 3900 8694 3895 8671 3887 8670
3883 8670 3866 8724
TIME...MOT...LOC 0300Z 247DEG 40KT 3879 8716
50Special weather statement, Apr 22, 11:33 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1133 PM EDT FRI APR 22 2011 INZ054-055-062>064-230400- BARTHOLOMEW-BROWN-JOHNSON-MONROE-MORGAN- 1133 PM EDT FRI APR 22 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONROE...NORTHERN BROWN...NORTHWESTERN BARTHOLOMEW...SOUTHEASTERN MORGAN AND SOUTHWESTERN JOHNSON COUNTIES UNTIL MIDNIGHT EDT... AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF BLOOMINGTON...MOVING NORTHEAST AT 60 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LAKE LEMON AND YELLOWWOOD LAKE AROUND 1140 PM EDT... HELMSBURG...MAHALASVILLE AND NASHVILLE AROUND 1145 PM EDT... SPEARSVILLE...BEANBLOSSOM AND MORGANTOWN AROUND 1150 PM EDT... PRINCES LAKES...PEOGA AND TRAFALGAR AROUND 1155 PM EDT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3946 8608 3925 8598 3909 8656 3926 8666 TIME...MOT...LOC 0333Z 246DEG 51KT 3922 8649 JH
Local storm report, Apr 23, 12:19 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL SUMMITVILLE 40.34N 85.64W
04/23/2011 U1.25 INCH MADISON IN LAW ENFORCEMENT
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:37 PM EDT | River Flood Warning | IND | Shelby | 7 days |
| Apr 22, 8:37 PM EDT | River Flood Warning | IND | Clay, Greene | 8 days |
| Apr 22, 11:00 PM EDT | Special Weather Statement | IND | Daviess | 30 min |
| Apr 22, 11:33 PM EDT | Special Weather Statement | IND | Brown, Monroe | 27 min |
| Apr 22, 11:37 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe | 23 min |
| Apr 23, 12:01 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 29 min |
| Apr 23, 12:17 AM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 6 hr |
| Apr 23, 12:37 AM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 23 min |
| Apr 23, 12:52 AM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 23 min |
| Apr 23, 1:14 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 31 min |
| Apr 23, 1:33 AM EDT | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 42 min |
| Apr 23, 1:47 AM EDT | Severe Thunderstorm Warning | IND | Decatur | 28 min |
| Apr 23, 6:48 AM EDT | Areal Flood Warning | IND | Jackson, Jennings | 6 hr |
| Apr 23, 11:25 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 6 hr |
| Apr 23, 12:22 PM EDT | Areal Flood Warning | IND | Daviess, Knox, Lawrence, Martin | 6 hr |
| Apr 23, 1:08 PM EDT | Areal Flood Warning | IND | Jackson, Jennings | 6 hr |
| Apr 23, 1:27 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 5 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.